Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Miami, FL

August 9, 2014Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 9, 2014, 5:44 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 5:44 PM EDT (21:44 UTC)
Expired
Aug 9, 2014, 6:15 PM EDT
In force
31 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 104 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS82 KMFL 092144
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT AUG 9 2014
 
FLZ068-072-168-172-092215-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
544 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COASTAL BROWARD
COUNTY...NORTHEASTERN METRO BROWARD COUNTY...SOUTHEASTERN COASTAL
PALM BEACH COUNTY AND SOUTHEASTERN METRO PALM BEACH COUNTY...
 
* UNTIL 615 PM EDT

* AT 541 PM EDT...TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD 
  JUST WEST OF DEERFIELD BEACH WITH A THUNDERSTORM. A LINE OF BROKEN 
  THUNDERSTORMS EXTENDING FROM LANTANA TO WILTON MANORS WILL BE 
  CAPABLE OF PRODUCING FUNNEL CLOUDS. THIS LINE OF STORMS WILL BE 
  MOVING NORTHEAST AT 10 MPH.

* THESE STORMS WILL AFFECT... FORT LAUDERDALE...POMPANO 
  BEACH...PLANTATION...BOCA RATON... DEERFIELD BEACH...BOYNTON 
  BEACH...DELRAY BEACH...TAMARAC... MARGATE...LAKE 
  WORTH...LIGHTHOUSE POINT...PALM BEACH... LAUDERDALE-BY-THE-
  SEA...HIGHLAND BEACH...OCEAN RIDGE... LAUDERHILL...COCONUT 
  CREEK...OAKLAND PARK...NORTH LAUDERDALE AND GREENACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2659 8004 2658 8005 2653 8005 2655 8004
      2643 8006 2643 8007 2636 8007 2613 8010
      2613 8021 2663 8013 2663 8004 2661 8005
      2659 8005 2660 8004
TIME...MOT...LOC 2141Z 226DEG 7KT 2657 8005 2616 8013 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:37 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 9, 2:37 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT SAT AUG 9 2014

.SHORT TERM (TONIGHT-MONDAY NIGHT)...
A DEEP LAYER RIDGE WILL REMAIN ACROSS SOUTH FLORIDA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. ALL OF THE SHORT TERM MODEL
GUIDANCE AGREES WITH THIS SCENARIO. THIS WILL ALLOW FOR A LIGHT
SOUTHERLY STEERING FLOW TO CONTINUE. DRIER AIR FROM THE BAHAMAS WILL
ALSO FILTER IN ACROSS THE REGION WITH FORECAST SOUNDINGS SHOWING
PWAT LOWERING TO AROUND 1.5 INCHES ON SUNDAY AND POSSIBLY LESS
THAN 1.25 INCHES BY MONDAY AFTERNOON. AT ANY RATE, THUNDERSTORM
COVERAGE WILL BE LESS EACH AFTERNOON THROUGH THE BEGINNING OF THE
WEEK. THE GREATEST CHANCES FOR RAIN EACH DAY WILL BE THE LAKE
REGION THROUGH THE AFTERNOON AND EVENING PERIODS.

.LONG TERM (TUESDAY-SATURDAY)...
LITTLE CHANGE IS EXPECTED THROUGH THE EXTENDED PERIOD OF THE
FORECAST BUT THERE COULD BE SOME MOISTURE INCREASE AGAIN BY THE
MIDDLE OF THE WEEK. STEERING FLOW WILL MAINTAIN A MOSTLY SOUTHERLY
DIRECTION AS THE DEEP LAYER RIDGE REMAINS IN CONTROL AND SEA BREEZES
DEVELOP ALONG BOTH COASTS DURING THE AFTERNOONS. SO THE BEST CHANCES
FOR RAIN INTO THE END OF NEXT WEEK WILL BE ACROSS THE INTERIOR AND
LAKE REGIONS.

&&

.MARINE...
A LIGHT EAST TO SOUTHEAST WIND FLOW WILL CONTINUE THROUGH THE
PERIOD WITH SEAS OF LESS THAN 4 FEET EXPECTED. LOCALLY ROUGH SEAS
MIGHT DEVELOP NEAR DAILY AFTERNOON AND EVENING THUNDERSTORMS.

WATER LEVELS MAY RUN SLIGHTLY ABOVE NORMAL COMBINED WITH THE
UPCOMING LUNAR PERIGEE ON SUNDAY AND THIS COULD RESULT IN SOME
MINOR STREET FLOODING OVER THE TYPICAL MIAMI BEACH AREAS ALONG THE
BAY SIDE. THIS WILL BE MONITORED OVER THE WEEKEND ESPECIALLY
DURING THE HIGH TIDE CYCLES SUNDAY INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  92  78  91 /  10  20   0  20
FORT LAUDERDALE  80  92  81  92 /   0  10  10  20
MIAMI            79  93  80  92 /   0  10  10  20
NAPLES           77  93  76  93 /   0  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...13/SI
LONG TERM....30/KOB
Hazardous weather outlook, Aug 9, 4:33 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT SAT AUG 9 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100845-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
433 PM EDT SAT AUG 9 2014

...SCATTERED THUNDERSTORMS THIS EVENING, MAINLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
EARLY EVENING HOURS. HIGHEST THUNDERSTORM COVERAGE WILL BE OVER
THE INTERIOR OF THE PENINSULA. THE MAIN THREAT WILL BE CLOUD-TO-
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE TO BE CONCENTRATED OVER THE INTERIOR
SECTIONS, WITH LESS COVERAGE OVER THE METRO AREAS AND ALONG THE
COASTS THROUGH THE WEEK. THE PRIMARY THREATS WILL BE LIGHTNING
STRIKES AND POSSIBLE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER INFORMATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Aug 9, 3:18 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SAT AUG 9 2014

FLZ066-067-070-071-092000-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-HENDRY FL-
INLAND PALM BEACH COUNTY FL-
318 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND COLLIER
COUNTY...NORTHWESTERN INLAND BROWARD COUNTY...SOUTHEASTERN HENDRY AND
SOUTHWESTERN INLAND PALM BEACH COUNTY...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER MICCOSUKEE SERVICE PLAZA...OR 27 MILES
  NORTHEAST OF MONROE STATION...MOVING NORTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  ROTENBERGER WILDLIFE REFUGE...MICCOSUKEE INDIAN RESERVATION...
  MICCOSUKEE SERVICE PLAZA...INTERSECTION ALLIGATOR ALLEY AND MIAMI
  CANAL...BIG CYPRESS SEMINOLE RESERVATION...BIG CYPRESS NATIONAL
  PRESERVE AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2598 8094 2627 8107 2643 8082 2612 8053
TIME...MOT...LOC 1917Z 238DEG 8KT 2618 8084

BAXTER
Special weather statement, Aug 9, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT AUG 9 2014

FLZ068-072-168-172-092215-
COASTAL BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
544 PM EDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COASTAL BROWARD
COUNTY...NORTHEASTERN METRO BROWARD COUNTY...SOUTHEASTERN COASTAL
PALM BEACH COUNTY AND SOUTHEASTERN METRO PALM BEACH COUNTY...

* UNTIL 615 PM EDT

* AT 541 PM EDT...TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
  JUST WEST OF DEERFIELD BEACH WITH A THUNDERSTORM. A LINE OF BROKEN
  THUNDERSTORMS EXTENDING FROM LANTANA TO WILTON MANORS WILL BE
  CAPABLE OF PRODUCING FUNNEL CLOUDS. THIS LINE OF STORMS WILL BE
  MOVING NORTHEAST AT 10 MPH.

* THESE STORMS WILL AFFECT... FORT LAUDERDALE...POMPANO
  BEACH...PLANTATION...BOCA RATON... DEERFIELD BEACH...BOYNTON
  BEACH...DELRAY BEACH...TAMARAC... MARGATE...LAKE
  WORTH...LIGHTHOUSE POINT...PALM BEACH... LAUDERDALE-BY-THE-
  SEA...HIGHLAND BEACH...OCEAN RIDGE... LAUDERHILL...COCONUT
  CREEK...OAKLAND PARK...NORTH LAUDERDALE AND GREENACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2659 8004 2658 8005 2653 8005 2655 8004
      2643 8006 2643 8007 2636 8007 2613 8010
      2613 8021 2663 8013 2663 8004 2661 8005
      2659 8005 2660 8004
TIME...MOT...LOC 2141Z 226DEG 7KT 2657 8005 2616 8013

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:18 PM EDTSpecial Weather StatementMFLBroward42 min
Aug 9, 5:19 PM EDTSpecial Marine WarningMFL41 min
Aug 9, 6:07 PM EDTSpecial Marine WarningMFL53 min
Aug 9, 6:21 PM EDTSpecial Weather StatementMFLBroward24 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.